This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking Effoxor XR 225mg for almost a year now. I take my dose at bedtime each night. Once in a while I will miss my dose with some minor side effects. Two nights ago I went to bed without my dose. I awoke 16 hours later. I forced myself to get up. After being awake for only 4 hours I fell asleep for another 12 hours without. I've been awake for nearly 3 hours now and I'm exhausted, I'm dizzy and my head is "queazy" which makes me a little nautious. I'm pretty sure that the dizziness and queaziness are withdrawal symptoms. Could the extreme sleepiness also be associated with the Effexor. If not, what could be the cause of this? (My thyroid levels have been fine as of recent.)
Its almost impossible to get withdrawal symptoms like that from the xr form after missing only one dose. I don't think the symptoms or the sleepiness are related to the medication so you should have yourself checked by a doctor if this continues.
I'm on the same dose and have had withdrawal if I've missed the night dose, that I haven't been able to function, continuous sleeping etc. My psychiatrist told me this is due to effexor having such a half life, or something to that effect.
I respectfully disagree w/ the MD's comment. I take my Effexor in the AM and if I miss a dose I have an extremely hard time getting up the next day. If I didn't set an alarm, a 12-16 night sleep would not be uncommon. Even w/ an alarm, hitting the snooze button 3-5 times was the norm. (Drove my husband crazy).
I am now trying to get off of Effexor and switch to Wellbutrin SR. With the Effexor, I reduced my dose from 150mg to 112.5mg to 75mg to 37.5mg each week. While I can get by with my normal 8-9 hour sleep, on the weekends, I have been sleeping 12-14 hours on Friday/Saturday nights. At the same time, I have been increasing the Wellbutrin SR and am up to 150mg per day. Everyone says Wellbutrin will make me jittery and could prevent sleep. I haven't had this experience as I think it has do with the Effexor withdrawal. Mentally I feel balanced, but physically I feel extremely sluggish and fatigued. (I just had a complete and thorough physical so there are no other medical explanations).
At the present time, I am unable to totally get off Effexor as I am experiencing the dizziness, brain zaps that many other experience. My MD has prescribed Prozac to help with the Effexor withdrawal.
I think their are alot of side effects of Effexor that the makers did not disclose or knew about when it was released. I'm an attorney and I'm seriously thinking of a lawsuit, but I'm not sure I want to go public with mental health problems. Just goes to show you that depression still carries a stigma.
To help with the fatigue, I have been taking vitamins and something called "Relacore," this seems to get the p.m. fatigue at bay.
Good luck to everyone trying to deal with Effexor, either a missed dose or withdrawing completely. If anyone has been successful in completely withdrawing after experiencing the same symptoms as above, please advise how long it took you and what you did to get through it.
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
i have been off effxor for a few days and i take xr75 and 37.5 and i my head is felling really "queazy" and im dizzy and i fell real sick to my stomeck and i want to stop taking it but everytime i try to take myself off of it then i start to fell really bad so what can i do
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.